Fu, YB and Il'Ichiev, AT (2010) Solitary waves in fluid-filled elastic tubes: existence, persistence, and the role of axial displacement. IMA Journal of Applied Mathematics, 75 (2). 257 - 268.

Solitary waves in fluid-filled elastic tubes - existence, persistence and the role of axial displacment (YFu).pdf

Download (148kB) | Preview


We reexamine the problem of solitary wave propagation in a fluid-filled elastic membrane tube using a much simplified procedure. It is shown that there may exist four families of solitary waves with speeds close to those given by the linear dispersion relation, whether the fluid is initially stationary or not, and that it is not asymptotically consistent to neglect the axial displacement even in a long-wave approximation. It is also shown that the solitary wave solutions obtained by neglecting higher-order terms persist for the full system of equations in the sense that the full system has solutions of the solitary wave type and each exact solution is uniformly approximated by the corresponding leading-order solution.

Item Type: Article
Uncontrolled Keywords: Solitary waves, membrane tubes, bifurcation, nonlinear elasticity
Subjects: Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Divisions: Faculty of Natural Sciences > School of Computing and Mathematics
Related URLs:
Depositing User: Symplectic
Date Deposited: 20 Nov 2014 15:50
Last Modified: 11 Jun 2019 14:03
URI: https://eprints.keele.ac.uk/id/eprint/80

Actions (login required)

View Item View Item